Skip to main content
Kent Academic Repository

A new integrable equation with peakon solutions

Degasperis, A., Holm, Darryl D., Hone, Andrew N.W. (2002) A new integrable equation with peakon solutions. Theoretical and Mathematical Physics, 133 (2). pp. 1463-1474. ISSN 0040-5779. (doi:10.1023/A:1021186408422) (KAR id:684)


We consider a new partial differential equation recently obtained by Degasperis and Procesi using the method of asymptotic integrability; this equation has a form similar to the Camassa-Holm shallow water wave equation. We prove the exact integrability of the new equation by constructing its Lax pair and explain its relation to a negative flow in the Kaup-Kupershmidt hierarchy via a reciprocal transformation. The infinite sequence of conserved quantities is derived together with a proposed bi-Hamiltonian structure, The equation admits exact solutions as a superposition of multipeakons, and we describe the integrable finite-dimensional peakon dynamics and compare it with the analogous results for Camassa-Holm peakons.

Item Type: Article
DOI/Identification number: 10.1023/A:1021186408422
Uncontrolled keywords: peakons; reciprocal transformations; weak solutions
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Andrew Hone
Date Deposited: 19 Dec 2007 18:25 UTC
Last Modified: 16 Nov 2021 09:39 UTC
Resource URI: (The current URI for this page, for reference purposes)

University of Kent Author Information

  • Depositors only (login required):

Total unique views for this document in KAR since July 2020. For more details click on the image.